Alert archive / Pennsylvania / Frost Advisories in 2016

Frost Advisory 7, NWS State College, PA

October 14, 201620 counties in Pennsylvania

NWS State College, PA issued this frost advisory at Oct 14, 2016, 2:35 PM EDT for 20 counties in Pennsylvania. It took effect at Oct 15, 2016, 1:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2016, 2:35 PM EDT (18:35 UTC)
In effect from
Oct 15, 2016, 1:00 AM EDT
Expired
Oct 15, 2016, 9:00 AM EDT
In force
8 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 89 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

620 
WWUS71 KCTP 141835
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT FRI OCT 14 2016

PAZ026>028-035-036-045-046-049>053-056>059-063>066-151300-
/O.NEW.KCTP.FR.Y.0007.161015T0500Z-161015T1300Z/
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...HUNTINGDON...MOUNT UNION...LEWISTOWN...
MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...
WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...
SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...
HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...
LANCASTER
235 PM EDT FRI OCT 14 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY.

* MINIMUM TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING...LATE TONIGHT THROUGH THE MID MORNING HOURS SATURDAY

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED FROM
  THE FROST IF NOT PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&

LAMBERT/EVANEGO/GARTNER

$$
2 follow-up statements
924 
WWUS71 KCTP 150232
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1032 PM EDT FRI OCT 14 2016


PAZ026>028-035-036-045-046-049>053-056>059-063>066-151045-
/O.CON.KCTP.FR.Y.0007.161015T0500Z-161015T1300Z/
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...HUNTINGDON...MOUNT UNION...LEWISTOWN...
MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...
WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...
SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...
HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...
LANCASTER
1032 PM EDT FRI OCT 14 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY...

* MINIMUM TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING...LATE TONIGHT THROUGH THE MID MORNING HOURS SATURDAY.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED FROM 
  THE FROST IF NOT PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&

LAMBERT/EVANEGO/GARTNER

$$
672 
WWUS71 KCTP 150945
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
545 AM EDT SAT OCT 15 2016


PAZ026>028-035-036-045-046-049>053-056>059-063>066-151300-
/O.CON.KCTP.FR.Y.0007.000000T0000Z-161015T1300Z/
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...HUNTINGDON...MOUNT UNION...LEWISTOWN...
MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...
WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...
SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...
HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...
LANCASTER
545 AM EDT SAT OCT 15 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* MINIMUM TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED FROM 
  THE FROST IF NOT PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS.

&&



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 14, 12:13 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Oct 14, 12:13 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service State College PA
1213 PM EDT Fri Oct 14 2016

.SYNOPSIS...
High pressure centered over the Finger Lakes Region at midday
will drift slowly southeast over the next several days, becoming
centered near Bermuda by next week. A cold front is likely to work
into the region around Wednesday, then stall over the area through
the end of the week.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
Azure blue skies and generally a light northeast to easterly wind
will prevail through the afternoon hours thanks to 1031 mb sfc
high pressure centered near KDSV.

For the afternoon, mild temps will combine with an increase in
mainly thin cirrus, spreading in from the WSW.

Max temps (ranging from the mid to upper 50s across the northern
mountains, to the lower 60s in the Susquehanna River valley) may
be just a bit below average, but the sun and light wind should
make it feel milder.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/...
The pattern continues to look favorable for patchy frost late
tonight into early Saturday morning in east-central PA (including
the middle and lower Susquehanna Valley) where the growing season
remains active. Have slightly undercut Superblend min temp
guidance based on conditions ideal for radiational cooling, but
still not certain frost will be widespread enough to warrant a
frost advisory.

Return southerly flow of milder air develops Saturday, as surface
high drifts off the Mid Atlantic coast. Abundant sunshine should
push temps into the low to mid 60s over most of Central Pa, with
the warmest readings relative to normal over Western Pa based on
GEFS 925MB temp anomalies.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
High pressure will slowly sink south and east into early next
week. This should allow lead shortwave energy ejecting from the
Western U.S. trough to push a weakening frontal system from the
Great Lakes into the Northeast by early Monday. Blended model
consensus continues to support a >50 percent of rain over
northwest PA Sunday night with light QPF amounts <0.25 inches.

There are two main weather themes emerging in the latest model
and ensemble data for next week:
1) A period of mainly dry and unseasonably warm temperatures into
midweek (Mon-Wed) with max/min temp departures +10 to +20 degrees
above normal for mid-October.
2) Following the warm spell, a trend toward a cooler and wet
weather from the second half of next week into the weekend, as
a deepening upper level trof over the Miss Valley interacts with
a stalled frontal boundary in the vicinity of Pa.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
High pressure centered across south central New York early this
afternoon will keep fair weather in place right into Saturday
night.

Widespread VFR conditions will prevail for remainder of the day
and through much of tonight. Scattered restrictions are possible
again late tonight, before another VFR day on Sat. Winds will be
light through the entire period with a gradual shift from the N/NW
around to the SE.

The next frontal system will bring a chance of showers later
Sunday into Monday (mainly to the north). This could be preceded
by a period of cig restrictions late Sat night into Sunday.

Outlook...

Sat...No sig wx expected.

Sun...PM showers cig reductions possible north.

Mon...Showers cig reductions possible, mainly north.

Tue...Improving conditions.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Lambert
NEAR TERM...Lambert
SHORT TERM...Fitzgerald/Lambert
LONG TERM...Fitzgerald/Steinbugl
AVIATION...Lambert/RXR
Hazardous weather outlook, Oct 14, 5:35 AM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
535 AM EDT FRI OCT 14 2016

PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-150945-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
535 AM EDT FRI OCT 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ026>028-035-036-045-046-049>053-056>059-063>066-150945-
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
535 AM EDT FRI OCT 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST IS LIKELY LATE TONIGHT INTO EARLY SATURDAY MORNING.
UNPROTECTED VEGETATION MAY BE DAMAGED OR KILLED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Pennsylvania, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.